Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 23, 2019, 11:07 AM CST for Lincoln County, Missouri. It took effect at Jan 23, 2019, 2:30 PM CST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 11:07 AM CST (17:07 UTC)
- In effect from
- Jan 23, 2019, 2:30 PM CST
- Expired
- Jan 24, 2019, 7:29 AM CST
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The river
Written for the forecast point Cuivre River at Troy (TRYM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
442
WGUS43 KLSX 231707
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1107 AM CST Wed Jan 23 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Cuivre River near
Troy
.This Flood Warning is a result of up to an inch of rainfall across
the basin yesterday and snow melt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-241706-
/O.NEW.KLSX.FL.W.0017.190123T2030Z-190125T0154Z/
/TRYM7.1.RS.190123T2030Z.190124T0000Z.190124T0154Z.NO/
1107 AM CST Wed Jan 23 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Cuivre River near Troy
* From this afternoon to Thursday evening.
* At 10:30 AM Wednesday the stage was 19.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon
and crest near 21.7 feet by this evening.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/24 01/25 01/26 01/27 01/28
Cuivre River
Troy 21.0 19.30 18.0 11.4 8.9 7.6 8.0
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$2 follow-up statements
645
WGUS83 KLSX 240213
FLSLSX
Flood Statement
National Weather Service St Louis MO
813 PM CST Wed Jan 23 2019
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-250212-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-190125T0450Z/
/TRYM7.1.RS.190123T1834Z.190124T0015Z.190124T0450Z.NO/
813 PM CST Wed Jan 23 2019
The Flood Warning continues for
the Cuivre River near Troy
* until Thursday evening.
* At 8:00 PM Wednesday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage later
tonight.
* Impact: At 22.0 feet...Right bank overflows.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/24 01/25 01/26 01/27 01/28
Cuivre River
Troy 21.0 22.23 18.0 11.3 8.5 7.7 7.6
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$841
WGUS83 KLSX 241329
FLSLSX
Flood Statement
National Weather Service St Louis MO
729 AM CST Thu Jan 24 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-241359-
/O.CAN.KLSX.FL.W.0017.000000T0000Z-190125T0450Z/
/TRYM7.1.RS.190123T1834Z.190124T0015Z.190124T0530Z.NO/
729 AM CST Thu Jan 24 2019
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 7:00 AM Thursday the stage was 14.8 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 11:30 PM Wednesday.
* The river will continue falling to 11.3 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/25 01/26 01/27 01/28 01/29
Cuivre River
Troy 21.0 14.77 11.3 8.5 7.7 7.6 7.5
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 23, 5:49 AM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 23, 5:49 AM CST, 5 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
549 AM CST Wed Jan 23 2019
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 336 AM CST Wed Jan 23 2019
Main concerns with this part of the forecast are freezing
precipitation as it exits the area early this morning and a sharp
cold front that will move through the area on Thursday. Will let
current advisory continue go until 6 am.
Latest regional radars including the long range TSTL are showing
that the back edge of the precipitation is beginning to make
progress into central and northeast Missouri. This as the strong
low level moisture convergence ahead of the cold front shifts
eastward and a distinct dry slot seen on satellite and radar moves
quickly eastward into the CWA. The back edge of the precipitation
will reach the St. Louis metro around 6 am and the southern and
south central Illinois by 8 am. There was some light snow over
northwest and west central Missouri associated with a deformation
zone which will glance the far northern part of the CWA early this
morning, but do not expect much more than just a chance of light
snow at this point. A surface low was located across central
Illinois at this hour and a cold front extended southwestward across
eastern Missouri. Expect this front to sweep eastward across the
CWA by shortly after 12Z. Strong cold air advection will cause
temperatures to quickly fall below freezing behind it. Precipitation
types ahead and just behind the front have been rain, with some mix
of snow and light freezing rain/drizzle across central and northeast
Missouri. The may be some refreezing of wet roads early this
morning as the rain ends and temperatures fall into the upper 20s
behind the front.
Once the precipitation ends, expect today to be a slow process as
low clouds currently extend far back across the Missouri River
Valley and the low level flow will remain cyclonic until late this
afternoon. As a result, temperatures will mainly fall or remain
steady with the cold air advection.
There will be some clearing tonight. Temperatures will likely reach
their lows this evening before a surface ridge moves through and we
begin see warm air advection overnight causing near steady or slowly
rising temperatures. Then there is strong agreement between the
GFS/NAM that a cold front will move across the area late tonight and
early Thursday. There is little moisture or lift associated with
this front, so will keep with a dry forecast tomorrow. There will
be strong cold air advection behind it, so temperatures will likely
remain steady or fall during the afternoon behind it. Winds chill
will drop around around -10 degrees by late tomorrow afternoon over
northeast Missouri and west central Illinois.
Britt
.LONG TERM... (Thursday Night through Tuesday)
Issued at 336 AM CST Wed Jan 23 2019
No major changes to the pattern over the region through the extended
with active northwest flow aloft.
Thursday night will be the coldest as arctic air mass sinks south
through the region with low temperatures ranging from 10 above zero
in the far south to 5 below zero in the far north. Also, gusty
northwest winds will slowly diminish through the overnight period.
However, the winds will be strong enough to create wind chill
indices in the zero to minus 20 degree range. Portions of northeast
Missouri and west central/southwestern Illinois will see wind chill
indices near advisory criteria.
In the meantime, next in series of shortwaves will approach the area
beginning Friday morning. This shortwave remains rather impressive.
However, superblend was still too low with pops, so adjusted up
similar to previous forecast package with likely chances over
portions of northeast/east central Missouri, as well as west
central/southwestern Illinois Friday afternoon. NAM and GFS remain
similar with strength, forcing and timing, of this system with main
axis of highest snow amounts along the Mississippi River valley from
the St. Louis metro area northward towards Quincy, with an inch or
less expected through Friday evening. Though with such high LSR
numbers, 20 to 1, could see slightly higher amounts in this area.
Not long after this clipper system exits region, another one will
slide through during the day on Saturday. However, it is rather weak
and lacking much in the way of moisture, so expect it to move
through region with little if any precipitation, though a few
flurries not out of the question.
Beyond Saturday, could see another system slide through Saturday
night into Sunday morning, but timing and placement still a bit
tough to pin down, so for now any precipitation will give a glancing
blow to northeastern half of forecast area. More impressive
shortwave will slide through Sunday night through Monday evening.
Temperatures will moderate through this period with precipitation
starting off as snow, but transition to a rain/snow mix or all rain
for portions of the area by Monday afternoon. Then as is the current
trend, much colder air will filter in behind this system with
precipitation tapering off as snow before exiting region. Dry and
much colder temperatures are expected Monday night and Tuesday.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 532 AM CST Wed Jan 23 2019
Rain will be moving out of the St. Louis metro area terminals by
13Z. Snow or freezing rain will move out of KUIN also by 13Z. Then
MVFR or IFR ceilings are expected into the afternoon at KCOU and
the early afternoon at KUIN and the St. Louis area terminals. West
to northwest winds will gust to 20-30KT through this afternoon.
SPECIFICS FOR KSTL:
Rain will move out of the terminal by 13Z. Then IFR and low MVFR
ceilings are expected through the morning before improving above
2000FT after 20Z. West to northwest winds will gust to 20-30KT
through this afternoon.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 6 AM CST early this morning for
Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO-
Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO.
IL...Winter Weather Advisory until 6 AM CST early this morning for
Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Jan 23, 8:24 AM CST, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 824 AM CST Wed Jan 23 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241430- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 824 AM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous wind chills near 20 below zero are possible late Thursday night and early Friday morning across northeast Missouri and west central Illinois. Accumulating snow is likely on Friday across parts of northeast and east central Missouri as well as west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any occurrence of wintry precipitation and accumulations. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:45 AM CST | River Flood Warning | LSX | Reynolds | 22 hr |
| Jan 23, 3:24 PM CST | Wind Chill Advisory | LSX | Knox, Lewis, Marion, Shelby | 42 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.